Alert archive / Arkansas / River Flood Advisories in 2023
River Flood Advisory 13, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Mar 23, 2023, 10:25 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2023, 10:25 PM CDT (03:25 UTC)
- Expired
- Mar 25, 2023, 9:22 AM CDT
- In force
- 35 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4). The gauge peaked at 13.50 ft at Mar 24, 2023, 8:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 23, 9:39 PM CDT, 46 minutes earlier.
Area forecast discussion, Mar 23, 9:39 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
939 PM CDT Thu Mar 23 2023
...New UPDATE...
.UPDATE...
Issued at 935 PM CDT Thu Mar 23 2023
Convection continue to train along the elevated frontal zone while
the sfc front continues a slow progression into SE OK and into
terrain of far NW AR. Storm intensity has temporarily waned with
locally heavy rains the immediate concern. Upstream across central
OK into NW TX there remains severe storms which are expected to
continue eastward into the early morning hours. Severe intensity
may lessen as they become increasingly elevated with the heaviest
rains focusing slightly more southward overnight. Finally by late
tonight into the early day hours on Friday expected renewed storm
development along the advancing cold front across N TX with these
potentially severe storms likely passing across SE OK and into
western AR by late morning or early afternoon. Regardless the
exact evolution, impacts from this storm system will remain in
play through early afternoon Friday across portions of the local
forecast area with potential for flooding and severe weather.
&&
.LONG TERM...
(Friday night through Thursday)
Issued at 211 PM CDT Thu Mar 23 2023
The remainder of the forecast will be largely uneventful and
cooler, especially compared to the recent warmer and more humid
weather. An upper wave will slide by to our north on Sunday and
could bring a few showers near the KS/MO borders. Toward the
middle of next week, southerly winds and moisture returns ahead of
the next storm system. Rain and storm chances will ramp back up
then.
Lacy
&&
.AVIATION...
(00Z TAFS)
Issued at 626 PM CDT Thu Mar 23 2023
A cold front stretches across the area this evening and is
currently near a KADH-KMKO-KASG line with widespread showers
and storms generally north of the front. These storms are
impacting the northeast Oklahoma sites and the two sites
in Benton County. VFR conditions continue south of the Boundary.
Condition will worsen through the night as more showers and storms
surge into the region. MVFR to IFR conditions will become common
at all area sites overnight and continue into Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 55 39 63 / 80 60 10 10
FSM 61 67 47 69 / 90 100 10 0
MLC 57 65 43 69 / 100 80 10 0
BVO 42 53 35 61 / 50 60 10 10
FYV 55 66 42 65 / 100 100 20 10
BYV 53 63 44 62 / 100 100 30 10
MKO 52 61 42 63 / 90 80 10 0
MIO 45 55 40 58 / 100 70 20 10
F10 50 60 40 64 / 80 70 10 0
HHW 63 71 46 70 / 70 90 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday evening for OKZ057-058-060>076.
AR...Flood Watch through Friday evening for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...07
LONG TERM....30
AVIATION...10Hazardous weather outlook, Mar 23, 5:03 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Thu Mar 23 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Thu Mar 23 2023 ...FLOODING AND SEVERE WEATHER THREATS CONTINUE OVERNIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...South of Interstate 44 in Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Along and south of Interstate 44. FLASH FLOOD. RISK...Elevated. AREA...Along and south of Interstate 44. ONSET...Ongoing. DISCUSSION... Numerous thunderstorms are ongoing this afternoon and will persist into the overnight hours as a cold front moves slowly southward. Severe storms will remain possible into the early morning hours on Friday with large hail the primary threat. A risk of tornadoes and locally damaging winds will be present with storms that persist south of the slow moving cold front. Additionally, areas of heavy rainfall have already occurred this afternoon and additional rainfall this evening and overnight will likely produce areas of flash flooding. Rainfall runoff will cause substantial rises on area main stem rivers and river flood warnings are also in effect along the Illinois and Poteau rivers. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm...Heavy Rain...and High Wind Potential. SATURDAY THROUGH TUESDAY...No Hazards. WEDNESDAY...High Wind Potential. EXTENDED DISCUSSION... Widespread showers and thunderstorms, producing heavy rainfall, will be ongoing Friday morning, primarily across southeast Oklahoma and into northwest and west central Arkansas. The heavy rains will continue to lead to an increased threat for flash flooding until the rainfall moves out from west to east late in the day. In addition to the continued flooding threat, strong to severe storms may also occur Friday morning and into the afternoon, with areas on the eastern fringes of the forecast area most at risk. Large hail and damaging winds will be the primary severe weather threats. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 23, 7:02 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
702 PM CDT Thu Mar 23 2023
OKZ058-062-063-240045-
Delaware OK-Ottawa OK-Mayes OK-
702 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northern Delaware,
southeastern Ottawa and northeastern Mayes Counties through 745 PM
CDT...
At 702 PM CDT, Doppler radar indicated a strong thunderstorm over
Spavinaw, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Jay... Grove...
Langley... Spavinaw...
Disney... Hoot Owl...
Honey Creek State Park... Spavinaw State Park...
Chloeta... Dodge...
Cayuga... Strang...
Disney Little Blue State Park... Zena...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
&&
LAT...LON 3650 9462 3645 9461 3626 9505 3641 9516
3677 9462
TIME...MOT...LOC 0002Z 238DEG 41KT 3638 9503
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 23, 7:47 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
747 PM CDT Thu Mar 23 2023
OKZ062-066>068-070-240130-
Muskogee OK-Okmulgee OK-Cherokee OK-Mayes OK-Wagoner OK-
747 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of south central Mayes,
Wagoner, west central Cherokee, northeastern Okmulgee and
northwestern Muskogee Counties through 830 PM CDT...
At 747 PM CDT, Doppler radar indicated a strong thunderstorm over
Bald Hill, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Wagoner...
Coweta... Fort Gibson...
Haskell... Morris...
Okay... Hulbert...
Porter... Taft...
Boynton... Tullahassee...
Bald Hill... Stonebluff...
Sequoyah State Park... Redbird...
Jamesville... Eram...
Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3558 9585 3577 9598 3615 9527 3586 9508
TIME...MOT...LOC 0047Z 238DEG 49KT 3574 9584
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 23, 8:32 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 PM CDT Thu Mar 23 2023
ARZ001-OKZ062-063-068-069-240215-
Benton AR-Adair OK-Cherokee OK-Delaware OK-Mayes OK-
832 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northwestern Benton,
Delaware, southeastern Mayes, northwestern Adair and northern
Cherokee Counties through 915 PM CDT...
At 832 PM CDT, Doppler radar indicated a strong thunderstorm near
Peggs, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Bella Vista... Siloam Springs...
Jay... Gentry...
Gravette... Decatur...
Locust Grove... West Siloam Springs...
Colcord... Kansas...
Highfill... Oaks...
Springtown... Northwest Arkansas Regional Air...
Peggs... Rose...
Leach... Scraper...
Twin Oaks... Maysville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma. A Severe Thunderstorm Watch
also remains in effect until 1100 PM CDT for northwestern Arkansas.
&&
LAT...LON 3650 9462 3650 9441 3628 9429 3596 9519
3604 9522 3604 9521 3607 9521 3608 9523
3620 9528 3658 9462
TIME...MOT...LOC 0132Z 232DEG 54KT 3608 9514
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 23, 9:11 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
911 PM CDT Thu Mar 23 2023
ARZ001-240300-
Benton AR-
911 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northern Benton
County through 1000 PM CDT...
At 911 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Decatur, moving northeast at 45 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gentry... Gravette...
Decatur... Garfield...
Gateway... Hiwasse...
Miller... Centerton...
Avoca... Hill Top...
This includes Interstate 49 between mile markers 87 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Arkansas.
&&
LAT...LON 3645 9387 3626 9453 3642 9459 3650 9443
3650 9390
TIME...MOT...LOC 0211Z 244DEG 49KT 3636 9451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Mar 23, 10:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT THU MAR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM FLASH FLOOD 2 SW INOLA 36.13N 95.53W
03/23/2023 ROGERS OK TRAINED SPOTTER
WATER FLOWING OVER SEVERAL ROADWAYS.
&&Special weather statement, Mar 23, 10:18 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1018 PM CDT Thu Mar 23 2023
OKZ064-240400-
Creek OK-
1018 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northern Creek
County through 1100 PM CDT...
At 1018 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Avery, moving northeast at 50 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Bristow... Kellyville...
Depew... Shamrock...
This includes Interstate 44 between mile markers 181 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
&&
LAT...LON 3582 9662 3596 9662 3608 9630 3586 9616
3579 9659
TIME...MOT...LOC 0318Z 244DEG 48KT 3590 9668
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:02 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 23, 7:19 PM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Mar 23, 7:47 PM CDT | Special Weather Statement | TSA | Wagoner | 43 min |
| Mar 23, 8:32 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 23, 9:21 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Tulsa, Wagoner | 114 min |
| Mar 23, 9:22 PM CDT | Areal Flood Advisory | TSA | Delaware | 113 min |
| Mar 23, 10:15 PM CDT | Flash Flood Warning | TSA | Delaware, Mayes, Rogers | 6 hr |
| Mar 23, 10:18 PM CDT | Special Weather Statement | TSA | Creek | 42 min |
| Mar 23, 10:34 PM CDT | Special Weather Statement | TSA | Delaware | 41 min |
| Mar 23, 10:41 PM CDT | Flash Flood Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 4 hr |
| Mar 24, 6:52 AM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pushmataha | 4 hr |
| Mar 24, 7:24 AM CDT | Flash Flood Warning | TSA | Adair, Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 4 hr |
| Mar 24, 8:40 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Okmulgee and 2 more | 9 hr |
| Mar 24, 9:56 AM CDT | River Flood Warning | TSA | LeFlore | 35 hr |
| Mar 24, 10:34 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Mar 24, 10:52 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 9 hr |
| Mar 24, 1:42 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Mar 24, 2:11 PM CDT | River Flood Advisory | TSA | Pushmataha | 9 hr |
| Mar 23, 9:11 PM CDT | Special Weather Statement | TSA | Benton | 49 min |
| Mar 24, 12:58 AM CDT | Flash Flood Warning | TSA | Benton, Carroll | 4 hr |
| Mar 24, 6:08 AM CDT | Special Weather Statement | TSA | Sebastian | 37 min |
| Mar 24, 7:58 AM CDT | Special Weather Statement | TSA | Franklin | 32 min |
Nearby
River Flood Advisories in Arkansas, 2023Every river flood advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.